Measuring the User Experience: A Workshop on Usability Metrics

  • 25 Oct 2014
  • 8:30 AM - 4:30 PM
  • Pace University, One Pace Plaza New York, NY 10038 Lecture Hall West, 2nd floor
  • 0

Registration

  • After 8pm ET, 10/5
  • After 8pm ET 10/5

Registration is closed
SOLD OUT!
Add yourself to the waitlist.

In this one-day workshop, you'll learn how to use a wide variety of user experience metrics as part of everyday work. Bill Albert, co-author of the first ever book on this subject, Measuring the User Experience: Collecting, Analyzing, and Presenting Usability Metrics, will lead the workshop. 

The workshop covers all the common UX metrics, plus metrics that are lesser known but equally effective. You'll learn the strengths and limitations of each metric, when to use (and not use) each one, and how to present usability data in a simple yet compelling way.

GOALS FOR THE WORKSHOP

There are five specific goals for this course. Participants of this course will be able to:

  1. Develop a broad awareness and understanding of all the different ways to measure user experience.
  2. Identify the most appropriate UX metrics to use for a wide variety of situations.
  3. Understand the strengths and limitations of each UX metric covered.
  4. Measure and analyze a wide variety of usability data.
  5. Present and report UX metrics in a clear and persuasive way.

AUDIENCE

The instructor assumes that each participant will have at least some background in usability and user experience research. This means that everyone will understand some basic concepts and have had some experience with user studies. This might include leading a usability lab study or simply observing lab sessions. However, no one is expected to have a background in statistics or experience collecting and analyzing usability metrics. Note: while not required, if possible, please bring a laptop to the workshop.

*Did you attend the workshop we hosted with Bill in March 2012? We'll be covering similar material, though there will be some new information as well. Please check AGENDA below for the list of topics, and Email us at admin@nycuxpa.org if you have any specific questions.


WHO IS BILL ALBERT?

Bill Albert co-authored the first ever book on usability metrics, "Measuring the User Experience: Collecting, Analyzing, and presenting Usability Metrics", published by Elsevier/Morgan Kauffman in 2008 (second edition 2013).

Bill Albert is Executive Director of the User Experience Center at Bentley University. Prior to joining Bentley, Bill was Director of User Experience at Fidelity Investments, Senior User Interface Researcher at Lycos, and Post-Doctoral Research Scientist at Nissan Cambridge Basic Research. Bill is an Adjunct Professor in Human Factors and Information Design at Bentley University and a frequent instructor at the International User Experience Professionals’ Association Annual Conference. Bill has published and presented his research at more than thirty national and international conferences. He is co-Editor in Chief of the Journal of Usability Studies.

Moreover, Bill has been awarded prestigious fellowships through the University of California Santa Barbara and the Japanese Government for his research in human factors and spatial cognition. He received his BA and MA degrees from the University of Washington (Geographic Information Systems) and his PhD from Boston University (Spatial Cognition). He completed a post-doc at Nissan Cambridge Basic Research.


AGENDA

Please arrive by 8:35 a.m. to allow time for security and registration. Photo ID required for building entry. It must match the name on the registration list.

 8:30 - 9:00 Registration (30 minutes)
 9:00 - 9:30 Introduction and Overview to UX metrics (30 minutes)
 9:30 – 10:15 Performance Metrics: Discussion (45 minutes)
10:15 – 10:45 Performance Metrics: Exercise (30 minutes)
10:45 – 11:00 Break, refreshments served (15 minutes)
11:00 – 11:45 Self-Reported Metrics: Discussion (45 minutes)
11:45 – 12:15 Self-Reported Metrics: Exercise (30 minutes)
12:15 – 1:15 Lunch, on your own (60 minutes)
 1:15 –  2:00 Combined and Comparative Metrics: Discussion (45 minutes)
 2:00 –  2:30 Combined and Comparative Metrics: Exercise (30 minutes)
 2:30 –  2:45 Break, refreshments served (15 minutes)
 2:45 –  3:15 Issues Based Metrics: Discussion (30 minutes)
 3:15 –  4:00 Other Metrics (six sigma, eye tracking, and ROI) (45 minutes)
 4:00 –  4:30 Data Analysis Tools and Online Usability Testing: Demonstration (30 minutes)


LOCATION


 
One Pace Plaza 
New York, NY 100389
Map


TICKETS

Before 8pm ET on Sunday, October 5

$50 Early Registration for Annual Members
$75 Early Registration for General Public

$65 Early Registration for Ticket + Annual Membership

After 8pm ET on Sunday, October 5

$75 Annual Members
$100 General Public
$90 Ticket + Annual Membership

Students

$40 Student


POLICIES

Deadlines, Transfers, & Policies

All registration activities are handled by our volunteers. Please be advised that on the day of the event, we'll do our best to accommodate late requests, but our primary focus will be on day-of-event logistics.

Regular registration closes the day before the event or when we reach capacity, whichever happens first.

We provide attendee lists to security staff and print name tags on around noon the day before the event, therefore refund requests can only be taken until 24 hours prior to the event (send refund requests to rsvp@nycuxpa.org). We regretfully cannot offer refunds to people who cancel after that point. You have until 24 hours prior to the event to transfer your ticket to someone else by sending the name of your transferee to rsvp@nycuxpa.org. We will do our best to accommodate, but we can't guarantee that all transfer requests will be honored. 

Seating Capacity & Wait Lists

Seating capacity changes with every venue. If an event sells out beforehand, a wait list may be set up and managed by us on a discretionary basis. Signing up on the wait list does not guarantee a seat; we'll do our best to keep wait-listers informed about the status of available seating.

Registration for this event is online. If you choose to come to the event on a walk-in basis, please bring exact change and be advised that a seat is not guaranteed.

Disclosures

This event may be video-recorded. NYC UXPA reserves the right to use any video footage and/or photography obtained during our events and networking activities on our website or any other community-sharing website, including but not restricted to Facebook, LinkedIn, Vimeo, YouTube, and Flickr in order to promote the visibility of our organization.

On rare occasions a presenter may need to cancel at the last minute. This can happen due to air travel delays, client emergencies, or other factors beyond our control. NYC UXPA will make every effort to secure a backup speaker if this occurs. If a backup speaker can't be found, NYC UXPA will issue a refund.

Unsubscribe   © NYC Usability Professionals' Association
Powered by Wild Apricot Membership Software